Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Austin/San Antonio, TX

March 22, 201322 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 22, 2013, 1:54 PM CDT for 22 counties in Texas. It took effect at Mar 23, 2013, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2013, 1:54 PM CDT (18:54 UTC)
In effect from
Mar 23, 2013, 12:00 PM CDT
Expired
Mar 23, 2013, 7:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 22 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-458 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WWUS84 KEWX 221854
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 PM CDT FRI MAR 22 2013

...A RED FLAG WARNING IS IN EFFECT FOR BREEZY AND DRY CONDITIONS
SATURDAY AFTERNOON THROUGH SATURDAY EVENING ALONG AND WEST OF A
LINE FROM BURNET TO KARNES CITY...

.DRY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTH CENTRAL
TEXAS ON SATURDAY AS A DRY LINE MOVES ACROSS THE AREA. THE DRYLINE
IS EXPECTED TO PUSH EASTWARD THROUGHOUT THE DAY AND STALL NEAR
HIGHWAY 281 DURING THE AFTERNOON. STRONG WINDS AND LOW RELATIVE
HUMIDITIES ARE EXPECTED BEHIND THE DRYLINE. WEST TO NORTHWEST 20
FOOT WINDS OF 15 TO 20 MPH ARE EXPECTED TO DEVELOP OVER THE RED 
FLAG WARNING AREA IN THE AFTERNOON. RELATIVE HUMIDITIES WILL RANGE
BETWEEN 10 AND 20 PERCENT...WITH LESS THAN 10 PERCENT ACROSS THE
RIO GRANDE PLAINS.

AS A RESULT A RED FLAG WARNING IS IN EFFECT FOR THE AREA ALONG
AND WEST OF A BURNET TO KARNES CITY LINE FROM NOON UNTIL 7 PM
SATURDAY. A COLD FRONT WILL MERGE WITH THE DRYLINE SATURDAY NIGHT.
DRY NORTH WINDS WILL SPREAD ACROSS ALL OF SOUTH CENTRAL TEXAS AND 
THE HILL COUNTRY IN THE WAKE OF THE COLD FRONT. THE NORTHERLY
WINDS WILL CONTINUE ON SUNDAY.

TXZ171-183>190-202>207-217>222-228-231100-
/O.UPG.KEWX.FW.A.0006.130323T1700Z-130324T0000Z/
/O.NEW.KEWX.FW.W.0010.130323T1700Z-130324T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
154 PM CDT FRI MAR 22 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ALONG AND WEST OF A LINE
FROM BURNET TO KARNES CITY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... 
  GILLESPIE...KENDALL...BLANCO...KINNEY...UVALDE...MEDINA... 
  BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA...FRIO... 
  ATASCOSA...WILSON...KARNES...DIMMIT. 

* 20-FOOT WIND...WEST TO NORTHWEST WINDS NEAR 15 TO 20 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 8 TO 20
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
2 follow-up statements
073 
WWUS84 KEWX 231155
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 AM CDT SAT MAR 23 2013

...A RED FLAG WARNING IS IN EFFECT FOR BREEZY AND DRY CONDITIONS
FROM NOON UNTIL 7 PM TODAY ALONG AND WEST OF A LINE FROM BURNET TO
KARNES CITY...

.DRY WEST TO NORTHWEST WINDS WILL PUSH INTO SOUTH CENTRAL TEXAS
TODAY AS A DRYLINE MOVES INTO THE AREA. THE DRYLINE IS EXPECTED TO
PROGRESS EASTWARD THROUGHOUT THE DAY AND STALL NEAR HIGHWAY 281
DURING THE AFTERNOON. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE
EXPECTED BEHIND THE DRYLINE. WEST TO NORTHWEST 20 FOOT WINDS OF 15
TO 20 MPH ARE EXPECTED TO DEVELOP OVER THE RED FLAG WARNING AREA
IN THE AFTERNOON. RELATIVE HUMIDITIES WILL RANGE BETWEEN 10 AND 20
PERCENT...TO LESS THAN 10 PERCENT ACROSS THE RIO GRANDE PLAINS.

AS A RESULT OF THE STRONG WINDS AND DRY CONDITIONS...A RED FLAG
WARNING IS IN EFFECT FOR THE AREA ALONG AND WEST OF A BURNET TO
KARNES CITY LINE FROM NOON UNTIL 7 PM TODAY. A COLD FRONT WILL
MERGE WITH THE DRYLINE TONIGHT. DRY NORTH WINDS WILL SPREAD
ACROSS ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY IN THE WAKE
OF THE COLD FRONT. THE NORTHERLY WINDS WILL CONTINUE ON SUNDAY.

TXZ171-183>190-202>207-217>222-228-240000-
/O.CON.KEWX.FW.W.0010.130323T1700Z-130324T0000Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
655 AM CDT SAT MAR 23 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ALONG 
AND WEST OF A LINE FROM BURNET TO KARNES CITY...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... 
  GILLESPIE...KENDALL...BLANCO...KINNEY...UVALDE...MEDINA... 
  BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA...FRIO... 
  ATASCOSA...WILSON...KARNES...DIMMIT. 

* 20-FOOT WIND...WEST TO NORTHWEST WINDS NEAR 15 TO 20 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 7 TO 20 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
570 
WWUS84 KEWX 231557
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 AM CDT SAT MAR 23 2013

...A RED FLAG WARNING IS IN EFFECT FOR BREEZY AND DRY CONDITIONS
FROM NOON UNTIL 7 PM TODAY ALONG AND WEST OF A LINE FROM
FREDERICKSBURG TO CASTROVILLE TO HINDES...

.DRY WEST TO NORTHWEST WINDS WILL PUSH INTO SOUTH CENTRAL TEXAS
TODAY AS A DRYLINE MOVES INTO THE AREA. THE DRYLINE IS EXPECTED
TO PROGRESS EASTWARD THROUGHOUT THE DAY AND STALL NEAR A LINE 
FROM FREDERICKSBURG TO CASTROVILLE TO HINDES. STRONG WINDS AND 
LOW RELATIVE HUMIDITIES ARE EXPECTED BEHIND THE DRYLINE. WEST TO
NORTHWEST 20 FOOT WINDS OF 15 TO 20 MPH ARE EXPECTED TO DEVELOP
OVER THE RED FLAG WARNING AREA IN THE AFTERNOON. RELATIVE HUMIDITIES
WILL RANGE BETWEEN 10 AND 20 PERCENT WITH LESS THAN 10 PERCENT
ACROSS THE RIO GRANDE PLAINS. A COLD FRONT WILL MERGE WITH THE
DRYLINE TONIGHT. DRY NORTH WINDS WILL SPREAD ACROSS ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY IN THE WAKE OF THE COLD FRONT.
THE NORTHERLY WINDS WILL CONTINUE ON SUNDAY.

TXZ171-190-205>207-220>222-231700-
/O.CAN.KEWX.FW.W.0010.130323T1700Z-130324T0000Z/
LLANO-BLANCO-BEXAR-COMAL-GUADALUPE-ATASCOSA-WILSON-KARNES-
1057 AM CDT SAT MAR 23 2013

...RED FLAG WARNING IS CANCELLED FOR THE EASTERN PORTIONS OF SOUTH
CENTRAL TEXAS... 

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

THE FOLLOWING COUNTIES ARE NO LONGER IN THE RED FLAG WARNING. 
LLANO...BLANCO...BEXAR...COMAL...GUADALUPE...ATASCOSA...WILSON
AND KARNES. THE DRY-LINE IS EXPECTED TO STAY WEST OF THESE
COUNTIES THIS AFTERNOON.

$$

TXZ183>189-202>204-217>219-228-240000-
/O.CON.KEWX.FW.W.0010.130323T1700Z-130324T0000Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-KINNEY-
UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
1057 AM CDT SAT MAR 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN
HALF OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  VAL VERDE...EDWARDS...REAL...KERR...BANDERA...GILLESPIE... 
  KENDALL...KINNEY...UVALDE...MEDINA...MAVERICK...ZAVALA... 
  FRIO...DIMMIT. 

* 20-FOOT WIND...WEST TO NORTHWEST WINDS NEAR 15 TO 20 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 7 TO 20 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 12:19 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 22, 12:19 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 PM CDT FRI MAR 22 2013

.DISCUSSION...

SEE AVIATION FOR 18Z TAFS.

&&

.AVIATION...
A DRY LINE WILL MOVE SLOWLY EAST ACROSS THE RIO GRANDE PLAINS AND
THEN STALL LATE THIS AFTERNOON AND MOVE WEST TONIGHT. A COLD FRONT
ACROSS THE NORTHERN HILL COUNTRY TO ADJACENT PARTS OF CENTRAL TEXAS
WILL DRIFT SOUTH...BECOME STATIONARY...AND THEN RETURN NORTHWARD
TONIGHT. VFR CONDITIONS ARE EXPECTED THIS AFTERNOON...AS DRIER
AIR MIXES TO THE SURFACE. MVFR CIGS WILL DEVELOP RAPIDLY THIS
EVENING TO LATE TONIGHT AND BECOME IFR CIGS OVER SOUTH CENTRAL
TEXAS TONIGHT...ALONG WITH VSBYS FALLING TO AT OR BELOW 3 MILES
IN PATCHY FOG AGAIN. CONDITIONS WILL IMPROVED AFTER 15Z ON SATURDAY
TO CIGS NEAR 2 THSD TO 5 THSD BKN...AS DRY WEST WINDS COMES
ACROSS SOUTH CENTRAL TEXAS...SOUTH OF A DISTURBANCE THAT WILL
MOVE FROM NORTH TEXAS SATURDAY TO THE WEST PART OF MISSOURI AND
ARKANSAS SATURDAY NIGHT.  THIS DISTURBANCE WILL CAUSE ISOLATED
SHOWERS AND THUNDERSTORMS NEAR AND EAST OF A LLANO TO KARNES CITY
LINE IN THE EARLY MORNING HOURS ON SATURDAY AND ALONG AND EAST
OF AN AUSTIN TO CUERO LINE ON SATURDAY AFTERNOON.  BY SATURDAY
AFTERNOON...4 THSD TO 8 THSD SCT WITH SCT CLOUDS ABOVE 25 THSD
FT IS EXPECTED FROM KAUS TO KSAT AND KSSF...WITH SCT CLOUDS
ABOVE 25 THSD FT VCNTY OF KDRT.

&&

.PREV DISCUSSION... /ISSUED 1047 AM CDT FRI MAR 22 2013/

UPDATE...
COLD FRONT MOVING INTO BURNET AND LLANO COUNTIES ATTM. THE LATEST
RAP13 SOLUTION HAS THE FRONT STALLING ALONG A FREDERICKSBURG TO
GIDDINGS LINE THIS AFTERNOON. THE DRY-LINE IS STILL EXPECTED TO
MIX EASTWARD TO A KERRVILLE...SAN ANTONIO...PLEASANTON LINE THIS
AFTERNOON. HAVE ADJUSTED AFTERNOON TEMPS DOWNWARD ACROSS OUR NE
COUNTIES TO ACCOUNT FOR THE FROPA AND ALSO DOWNWARD SE WHERE
CLOUDS WILL STICK AROUND FOR MOST OF THE DAY.

PREV DISCUSSION... /ISSUED 615 AM CDT FRI MAR 22 2013/

AVIATION...
MVFR-IFR CIGS ACROSS MUCH OF S CENTRAL TX AND HILL COUNTRY THIS
MORNING AS MOIST SLY WINDS PREVAILED AT THE LOW LEVELS. AN
APPROACHING DRY LINE FROM WEST TX WILL MOVE INTO THE WESTERN
EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON ANS STALL.
ALSO...A COLD FRONT IN N TX WILL MOVE INTO THE NRN HILL COUNTRY THIS
AFTERNOON AND STALL...THEN MOVE BACK NORTHWARD TONIGHT. THE LOW
CIGS THIS MORNING WILL LIFT AND SCT TO VFR IN THE LATE MORNING TO
EARLY AFTERNOON HOURS AS DRIER AIR MIXES TO THE SURFACE. THE VFR
CONDITIONS THIS AFTERNOON WILL BE BRIEF AS MVFR CIGS WILL QUICKLY
REDEVELOP THIS EVENING AND LOWER TO IFR MOST AREAS OVERNIGHT WITH
MVFR VSBYS IN LIGHT FOG(BR).

PREV DISCUSSION... /ISSUED 402 AM CDT FRI MAR 22 2013/

SHORT TERM (TODAY THROUGH SATURDAY)...
CLOUDY SKIES WILL PERSIST ACROSS THE REGION EARLY THIS MORNING...WITH
PATCHY FOG AND DRIZZLE DEVELOPING IN THE NEAR-SUNRISE HOURS. A WEAK
FRONT WILL SLIDE INTO OUR AREA TODAY. THE FRONT WILL ENABLE SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST TEXAS DURING THE
AFTERNOON. MOST OF THIS ACTIVITY WILL STAY WELL EAST OF THE CWA...BUT
COULD SEE A STRAY STORM ACROSS OUR ERN TIER OF COUNTIES. DRY AIR
WILL MIX DOWN TO THE SURFACE BEHIND THE FRONT. HIGHS THIS AFTERNOON
WILL RANGE FROM THE LOW/MID 80S ACROSS NORTHEASTERN/EASTERN PORTIONS
OF THE REGION TO THE MID 90S ACROSS THE RIO GRANDE PLAINS. THE
COLD FRONT WILL RETREAT NORTHWARD AS A WARM FRONT OVERNIGHT
KEEPING LOWS IN THE 60S ACROSS MUCH OF THE AREA.

ANOTHER WARM DAY IS IN STORE FOR SATURDAY AS A DRYLINE PUSHES INTO
THE CWA AHEAD OF ANOTHER...STRONGER...FRONT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE...OR GENERALLY EAT
OF HIGHWAY 281. CLEAR SKIES AND SUBSIDENCE BEHIND THE DRYLINE WILL
CAUSE TEMPERATURES TO REACH A FEW DEGREES WARMER THAN TODAY.
RECORD HIGHS FOR MARCH 23 ARE 90 AT KAUS...92 AT KATT...96 AT KSAT
AND 95 AT KDRT.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
A COLD FRONT WILL OVERTAKE THE DRYLINE SATURDAY NIGHT AND BRING
BREEZY NORTH WINDS OF 20 TO 25 MPH TO THE AREA BEFORE SUNRISE
SUNDAY MORNING. LOWS SUNDAY WILL MOSTLY BE IN THE 40S. PERSISTENT
COLD AIR ADVECTION DURING THE DAY ON SUNDAY WILL KEEP TEMPERATURES
MOSTLY IN THE 60S TO LOW 70S...OR ABOUT 20 TO 25 DEGREES COOLER
THAN SATURDAY. THE COOL TEMPERATURES WILL PERSIST THROUGH THE
BEGINNING OF THE WEEK AS HIGH PRESSURE PREVAILS AT THE SURFACE
UNDER NRLY FLOW ALOFT. LOWS MONDAY AND TUESDAY MORNINGS ARE
EXPECTED TO DIP TO FREEZING ACROSS THE HILL COUNTRY. ONSHORE FLOW
WILL RETURN ON WEDNESDAY AND ENABLE A WARMING TREND THROUGH THE
END OF THE WEEK. THE WARM/MOIST ADVECTION COULD BE ENOUGH TO
GENERATE PATCHY DRIZZLE/LIGHT RAIN ON THURSDAY...BUT NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

FIRE WEATHER...
WEST WINDS AND DRIER AIR WILL SPREAD INTO THE WEST PART OF
SOUTH CENTRAL TEXAS...GENERALLY WEST OF HIGHWAY 83 THIS AFTERNOON.
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THIS AFTERNOON ACROSS THE SOUTHERN EDWARDS PLATEAU AND WESTERN
PORTIONS OF THE RIO GRANDE PLAINS. ON SATURDAY...A DRYLINE WILL
PUSH INTO THE REGION AHEAD OF A STRONG COLD FRONT. THE DRYLINE IS
EXPECTED TO STALL NEAR/JUST EAST OF HIGHWAY 281. VERY LOW RELATIVE
HUMIDITIES AND BREEZY WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND
THE DRYLINE. HAVE LEFT THE FIRE WEATHER WATCH FOR SATURDAY FROM NOON
TO 7 PM. EAST OF THE WATCH AREA...ELEVATED TO NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED. ON SUNDAY...ALL OF SOUTH CENTRAL
TEXAS WILL HAVE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
AS BREEZY NORTH WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED IN
THE WAKE OF A COLD FRONT ARRIVING SATURDAY NIGHT. RELATIVE
HUMIDITIES WILL BEGIN TO INCREASE DURING THE MIDDLE OF THE WEEK AS
ONSHORE FLOW RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  61  86  48  66 /  -   20  20  -    0
AUSTIN BERGSTROM INTL AIRPORT  80  59  86  45  65 /  -   20  20  -    0
NEW BRAUNFELS MUNI AIRPORT     82  62  90  46  68 /  -   10  20  -    0
BURNET MUNI AIRPORT            74  57  83  43  62 /   0  20  20  -    0
DEL RIO INTL AIRPORT           96  65  95  50  69 /  -   10  -    0   0
GEORGETOWN MUNI AIRPORT        75  58  82  43  63 /  -   20  20  10   0
HONDO MUNI AIRPORT             88  63  93  45  70 /  -   10  10  -    0
SAN MARCOS MUNI AIRPORT        82  61  88  47  66 /  -   10  20  -    0
LA GRANGE - FAYETTE REGIONAL   81  61  84  51  67 /  10  20  30  10   0
SAN ANTONIO INTL AIRPORT       85  64  89  47  68 /  -   10  20  -    0
STINSON MUNI AIRPORT           86  65  90  48  69 /  -   10  20  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...
COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE...GUADALUPE...KARNES...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...08/01
SYNOPTIC/GRIDS...13/25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 22, 3:29 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 AM CDT FRI MAR 22 2013

TXZ171>173-183>194-202>209-217>225-228-231030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
329 AM CDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ALONG AND WEST OF
HIGHWAY 83 THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ON SATURDAY...THE BREEZY AND DRY CONDITIONS WILL SPREAD TO A LARGER
PORTION OF THE REGION. A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY
FROM NOON UNTIL 7 PM FOR AREAS GENERALLY WEST OF A LINE FROM
BURNET TO KARNES CITY. EAST OF THE WATCH AREA...ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE MID AFTERNOON
TO EARLY EVENING HOURS.

ON SUNDAY...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY
DUE TO BREEZY NORTH WINDS AND LOW RELATIVE HUMIDITIES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:52 PM CDTSpecial Weather StatementEWXGillespie38 min

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.